• The use of intramuscular injections of streptomycin sulfate for the ablation of vestibular function in patients with bilateral Meniere's disease is well established. Although hypersensitivity reactions to streptomycin are documented, frank drug fevers are rare. Our patient, with no previous history of drug allergies, was treated with parenteral streptomycin for disabling bilateral Meniere's disease. The patient's hospital course was complicated by severe hypotension and spiking fevers, which were temporally related to the streptomycin injections, and which resolved on cessation of the drug therapy. A challenge does of a new batch of streptomycin resulted in renewed rigors, fever, and hypotension. The necessity of early recognition of this uncommon, life-threatening drug fever with streptomycin is emphasized by our experience.
(Arch Otolaryngol 1984;110:538-539)
Feldbaum JS, Silverstein H. Streptomycin Drug Fever During Treatment of Bilateral Meniere's Disease. Arch Otolaryngol. 1984;110(8):538–539. doi:10.1001/archotol.1984.00800340050014
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: